Page 1 of 2 12 LastLast
Results 1 to 10 of 18

Thread: Low Pulse do to Meds.

  1. #1
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default Low Pulse do to Meds.

    The meds I take for bp seem to be causing a low pulse. Noticed back in june the first time. It was 47, NP said if stayed that way for a week to call. Well, a few weeks ago started feeling sick and really dizzy. Pulse was 45, stayed in 40's and 50's for a week. So I went in and they only cut meds in half since I was on the lowest dose already. Found out you have to wean off, so can't just stop on my own. Said to monitor for 2wks and call back with readings. Well its been 2wks and bp fine, but pulse still low. It does jump up now and then, but mainly stays in the 40's. Been ranging between 40-83. My hubby had a side-effect of coughing and they changed his meds for his bp. My Question is: is this safe to keep watching and waiting? That's low, and I'm no athlete. At first I thought it no big deal, that's the way doc and NP acted. Until the pamplet I got with meds said if pulse goes below 60, call doc immediatly. Never noticed that before. They keep telling me to monitor. The med is Atenolol, a bp med that blocks migrains too. Also told of the severe jaw and neck pain. Told that's how the med blocks migrains. If its too severe to completely block, it will redirect the pain elsewhere (how come never metion that before?). Told her I didn't want the med anymore then. Didn't give me new med, said with history of high bp and migrains that this is the med I need. Did skip one day, bp was 145/92 p-65, so went back on since that was resting bp.

    What do I do, I feel they're not listening again. Pulse is 41 right now. I get "white coat" so it never shows in office. They don't even look at my machine, like I tampered the readings or something. They were so suppotrive just a few months ago, now nothing . I feel weird all over, is this dangerous to flucuate? Which is worse: high bp or low pulse? What to do, going crazy. Trying to relax to improve mood, but pulse goes straight to 40. What is it when I'm sleeping I wonder?
    Cheryl

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 944 Times in 597 Posts

    Default

    I had the same problem with Atenolol and my doctor immediately took me off of it an prescribed another BP medication.
    Perhaps you can call your doctor, advise him/her that you've monitored and monitored and you pulse remains low. You will monitor no longer, they need to either adjust your dosage or change your medication.

    Let us know how you are doing and what your doctor decides.

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Thanks for replying, I'm going crazy here. I was already on the lowest dose, 50mg. NP said to cut in half and monitor with the 25mg for 2 wks. Did call and reported still in 40's, told doc and NP. They said to give it more time.

    This concerns me a lot. It can not be ok to keep such a low pulse, specially when it ranged 80-90 before meds. I want to just stop taking it, but bp goes straight up. This is so frustrating. I may be over-reacting, but I feel they're playing with my health just because they love this med and get good results from it normally. They know I react quick and hard to meds, and as doc said sometimes opposite as to what suppose to happen. If this is a typical side effect, why keep me on it. I'm so tired and feel like I'm intoxicated at times. Everything spins, but that doesn't seem to concern them.

    Thanks again for replying, thought maybe I really was overreating since no one answered. Relief to read (sorry it did) that its happened to someone else and their doc changed the meds.

    I think when I call I'll tell them I'm stopping it anyways (I won't of course). Just to see if they'll take me seriously and change the med. Thanks for easing my mind. I wanted to cry from relief that this wasn't me overreacting. That I shouldn't be on a med doing this. Many blessings to you Saysusie for easing my frustration and worry.

    Do you happen to know which is worse: high bp or pulse too low? I know it shouldn't matter, neither is good I'm sure. It's just a question in the back of my mind thats been nagging me.

  4. #4
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Never mind. Made an oops on my post, but figured out how to fix it .

  5. #5
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    cheryl

    Keep at the doctor. I was having troubles with my bp running high but only when I was in her office. Hubby was taking my bp at home and I was fine. So finally I took his machine into the doctor's and said "look, it's you not me" :lol: she tested my bp with both machines and I was high on both.

    After that my bp has been just fine thank you very much. I think I just needed to say "you make me tense" I've been fine with her ever since.

    I'm not saying you don't have a problem with your bp, but perhaps if you get that white coat thing off your chest things may improve a bit.

    As for the medication thing, make an appointment with her and discuss EXACTLY how you are reacting to the medication.

    Ask if you can cut the pills in half. Even if they dont perscribe a weaker dose you can cut it back a bit. There's lots of ways to address bp.

    If this doctor isn't able to explore other options ask for a second oppinion.

    When my doctor just sits there and looks at me with an I don't know, I always ask her to bring some one else in on it. She doesn't get offened because she truely is stumped.

    Good luck and keep pushing, it's important
    Oh look ... a cookie

  6. #6
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey SITC. I have my machine and I do have high bp at home too. It just goes even higher in the office. I took the machine in and showed the 40 pulse readings I had. Actually had to push it in her face, she wouldn't look. I already break the pills in half, the lowest dose. They're so tiny, I couldn't possibly do it again. I want to see the real doc, but all I get lately is his nurse running back and forth telling what each of us say. Rediculous to be that busy, poor nurse. I'm calling agian and see what else they'll say AGAIN. I don't understand why they don't just change the meds :? .

  7. #7
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Keep at it cheryl

    Keep pushing. It's the only way to get answers sometimes.

    Hugsss to ya.
    Oh look ... a cookie

  8. #8
    Join Date
    Jul 2007
    Location
    Central Florida
    Posts
    1,000
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Doc's office called back finally. They want me to come in immediately to change bp meds. Guess they didn't like me saying I was going to just quit taking the atenolol. NP said it wasn't good for the med to keep my pulse that low for so long. Like this was the first she heard of it or something, whatever :roll: . At least their finaaly changing it .

    Thanks everyone, putting your foot down can make a difference. I will try to keep that in mind next time I feel intimitated by the doc and the NP..

  9. #9
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 944 Times in 597 Posts

    Default

    I'm glad that they decided to change your meds. It SHOULD NOT take you having to make a threat before they take you seriously. But, we do whatever we must do to ensure that our health is being taken care of properly. Good for you!
    I do hope that the new BP med helps you without too many side effects.

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  10. #10
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Yah! cheryl

    Doing the happy dance for ya. That's great! I hope they get you sorted out.
    Oh look ... a cookie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •